MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Model Number 801407
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a surgical pattie (id 801407) have a brown portion in cotton, discovered before the procedure.The product was in its sterile packaging and opened in the operating room.It was stored in the sterile supply room.The product was not in contact with the patient and patient was not prepped for surgery.No surgical delay was reported and the procedure was completed with a replacement product available.The patties were used for fess sinus surgery.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The surgical patties (id 801407) were not returned for evaluation but a photo was provided: device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a photo was provided showing the brown spots on the cottonoid.The complaint could be verified through failure analysis.Root cause - the complaint was confirmed in the complaint investigation.Per the failure analyst: the ¿cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the traveler will be retrained per an ils.¿ a corrective and preventative action (capa) a capa has been closed in (b)(6) 2022 for the patties/strips product family relate to discoloration, incorrect count, string issues, and x-ray detectability.The capa implemented preventative actions to minimize the issue reported.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16894498
Report Number3014334038-2023-00064
Device Sequence Number20376812
Product Code HBA
UDI-Device Identifier10381780515029
UDI-Public10381780515029
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801407
Device Catalogue Number801407
Device Lot Number6788555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/09/2023
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown